North Dakota, 2006Lightning Strike in North Dakota, June 14, 2006
June 14, 2006 · NWS BIS · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 14, 2:10 PM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 14, 2:10 PM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT WED JUN 14 2006
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
A RIDGE OVER EASTERN NORTH DAKOTA AND A CLOSED LOW OVER MONTANA WILL
PUT NORTH DAKOTA UNDER THE PRIME UPPER DIFFLUENT AREA. ADD A STRONG
SHORT WAVE TO THE MIX TONIGHT AND CONDITIONS BECOME FAVORABLE FOR
SEVERE THUNDERSTORMS. BASED ON CURRENT CAP AND NIGHTTIME ARRIVAL OF
THE SHORT WAVE THIS SHOULD BE A LATE NIGHT EVENT FOR OUR FORECAST
AREA. ACTIVITY WILL BE ONGOING THURSDAY MORNING IN OUT EASTERN
ZONES...WHILE A DRY SLOT WILL LIMIT ACTIVITY IN THE WEST. BY
THURSDAY NIGHT AND FRIDAY MOISTURE WILL RETURN AND THE APPROACH OF
THE UPPER LOW SHOULD DESTABILIZE THE ATMOSPHERE ENOUGH FOR ANOTHER
ROUND OF CONVECTION.
.LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT
AN UPPER LEVEL RIDGE WILL DEVELOP SUNDAY THEN MOVE SLOWLY EAST. BY
MONDAY AFTERNOON THE RIDGE WILL BE EAST OF THE FORECAST AREA WITH
ANOTHER SURFACE LOW ON THE LEE OF THE ROCKIES PROVIDING SURFACE
CONVERGENCE FOR DEVELOPMENT OF THUNDERSTORMS. THIS SHOULD MOVE OVER
THE FORECAST AREA MONDAY NIGHT. TUESDAY AND WEDNESDAY...THE FLOW
ALOFT WILL TURN ZONAL WITH WEAK SURFACE FEATURES. CONSEQUENTLY...
CHANCE OF TSTMS WILL BE DIMINISHED AND WILL NOT MENTION AT THIS
TIME. WILL SEE A BUMP OF MAX TEMPS ON MONDAY IN THE WARM ADVECTION
AHEAD OF THE LOW...OTHERWISE TEMPS SHOULD REMAIN NEAR NORMAL.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
RSL/TSW
Hazardous weather outlook, Jun 14, 3:48 AM CST, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
448 AM CDT WED JUN 14 2006
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
448 AM CDT WED JUN 14 2006 /348 AM MDT WED JUN 14 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER EASTERN MONTANA AND
WYOMING TODAY...WILL SLIDE EAST ACROSS THE FORECAST AREA THIS
EVENING AND OVERNIGHT. AS A RESULT...STRONG TO SEVERE
THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS THE FORECAST
AREA...WITH THE PRIMARY SEVERE WEATHER THREAT BEING LARGE HAIL
AND DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AS THE LOW PRESSURE TROUGH MOVES EAST THURSDAY MORNING AND
AFTERNOON...THERE REMAINS A CHANCE FOR STRONG TO SEVERE STORMS
ACROSS THE EASTERN THIRD OF THE FORECAST AREA INTO EARLY THURSDAY
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND
TONIGHT...THEN POSSIBLE FOR THURSDAY AFTERNOON.
NH
In the hours before
Local storm report, Jun 14, 1:44 PM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
244 PM CDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL 3 N STRASBURG 46.18N 100.16W
06/14/2006 E0.75 INCH EMMONS ND PUBLIC
PENNY SIZE HAIL
&&
CJS/RSLLightning, Golden Valley
- When
- June 14, 7:30 PM CST to 8:30 PM CST
- Where
- Golden Valley County, Golva
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 46.940, -103.847 (the zone’s center; the record gives no point)
Lightning strikes in the Golva area started a grass fire that burned 50 hay bales. Report through newspaper.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, June 14, 20061 death · 1 event
- Hail and Damaging Winds in Montana, June 14, 2006$2.1 million · 1.75 in hail · 3 events
- Hail in Wyoming, June 14, 2006$300,000 · 2 in hail · 5 events
- Hail and Damaging Winds in South Dakota, June 14, 2006$150,000 · 1 in hail · 9 events
- Lightning Strike in Indiana, June 14, 2006$100,000 · 1 event
- Hail in North Dakota, June 14, 2006$100,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Montana, June 14, 20064 in hail · 44 events
- Hail and Damaging Wind in Wyoming, June 14, 2006$35,000 · 2 in hail · 6 events
- Tornadoes and High Wind in North Carolina, June 14, 2006$30,000 · F0 · 6 events
- Hail and Damaging Winds in South Dakota, June 14, 2006$1,000 · 1 in hail · 24 events
- Flash Flood and Hail in South Dakota, June 14, 20062.5 in hail · 22 events
- Hail in Iowa, June 14, 2006$23,000 · 0.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511667.